My dad began having seizure over a year ago. First every month or two and then in Aug 2018 increased to every 2 -3 weeks. He has been jerking more since December and the Dr prescribed Depakote 500mg in morning and 500mg in late afternoon for the jerking. I am concerned of side effects since he does not take any other meds. Does it really help with jerking of arms? Is it worth side effects of introcing a prescription into a person that doesn't have to take other prescriptions?
everyone is different and every med have different side effects. i had a increase in seizures when on depakote but others is cure by it. if you are concerned go to google (or other search stuff) and type in depakote side effects. remember drs will Rx your dad by what meds work and dont and what type his seizure has.
Only started medication last Thursday so can't say yet....guess give it some time. The previous 13 seizures were always similar ...calling out, tensing up, falling down and seizing. Then after resting about 2 hours he was back up walking like nothing happened. Not verbal so could not explain anything in words how he was feeling. The last seizure has left him in a wheelchair and only stands and walks briefly with assistance and now has the jerking. Very interesting. Thank you for your response!
It’s hard to say- but the jerking could be another type of seizure...
I’m not a Dr, but I would say- if it’s working he should stick with it. Have the seizures stopped since he started the Depakote?
We never share your personal information with anyone.